Alert archive / California / Frost Advisories in 2022

Frost Advisory 22, NWS Eureka, CA

April 17, 2022Humboldt County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Apr 17, 2022, 2:32 PM PDT for Humboldt County, Mendocino County, California. It took effect at Apr 18, 2022, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2022, 2:32 PM PDT (21:32 UTC)
In effect from
Apr 18, 2022, 12:00 AM PDT
Expired
Apr 18, 2022, 9:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WWUS76 KEKA 172132
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
232 PM PDT Sun Apr 17 2022

CAZ106-107-180545-
/O.NEW.KEKA.FZ.W.0015.220418T0700Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Southern Humboldt Interior-Northern Trinity-
232 PM PDT Sun Apr 17 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as
  29 expected. For the Wind Advisory, south winds 15 to 25 mph with
  gusts to 50 mph expected.

* WHERE...Southern Humboldt Interior and Northern Trinity County.

* WHEN...For the Freeze Warning, from midnight tonight to 9 AM
  Monday. For the Wind Advisory, from 8 AM to 2 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. Frost
  and freeze conditions will kill crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

$$

CAZ108-110-111-114-180545-
/O.NEW.KEKA.FZ.W.0015.220418T0700Z-220418T1600Z/
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
232 PM PDT Sun Apr 17 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MONDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Southern Trinity, Northwestern Mendocino Interior,
  Northeastern Mendocino Interior, and Northern Lake County.

* WHEN...From midnight tonight to 9 AM Monday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

$$

CAZ104-180545-
/O.NEW.KEKA.FR.Y.0022.220418T0700Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Southwestern Humboldt-
232 PM PDT Sun Apr 17 2022

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM MONDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will
  result in frost formation. For the Wind Advisory, southeast winds
  20 to 30 mph with gusts to 50 mph expected.

* WHERE...Southwestern Humboldt County.

* WHEN...For the Frost Advisory, from midnight tonight to 9 AM
  Monday. For the Wind Advisory, from 8 AM to 2 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. Frost
  could kill sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

$$

CAZ109-112-113-115-180545-
/O.NEW.KEKA.FR.Y.0022.220418T0700Z-220418T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
232 PM PDT Sun Apr 17 2022

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MONDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Mendocino Coast, Southwestern Mendocino Interior,
  Southeastern Mendocino Interior, and Southern Lake County.

* WHEN...From midnight tonight to 9 AM Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

$$

CAZ101>103-105-180545-
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
232 PM PDT Sun Apr 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM MONDAY...

* WHAT...South winds 15 to 25 mph with gusts to 50 mph expected.

* WHERE...Del Norte County, Northern Humboldt Coast, and Northern
  Humboldt Interior.

* WHEN...From 8 AM to 2 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

$$
3 follow-up statements
392 
WWUS76 KEKA 180402
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
902 PM PDT Sun Apr 17 2022

CAZ106-107-181215-
/O.CON.KEKA.FZ.W.0015.220418T0700Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Southern Humboldt Interior-Northern Trinity-
902 PM PDT Sun Apr 17 2022

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PDT MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM PDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28 expected. For the Wind Advisory, south winds 15 to 
  25 mph with gusts up to 50 mph expected.

* WHERE...Northern Trinity and Southern Humboldt Interior 
  Counties.

* WHEN...For the Freeze Warning, from midnight tonight to 9 AM 
  PDT Monday. For the Wind Advisory, from 8 AM to 2 PM PDT 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ108-110-111-114-181215-
/O.CON.KEKA.FZ.W.0015.220418T0700Z-220418T1600Z/
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
902 PM PDT Sun Apr 17 2022

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Southern Trinity, Northeastern Mendocino Interior, 
  Northern Lake and Northwestern Mendocino Interior Counties.

* WHEN...From midnight tonight to 9 AM PDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ104-181215-
/O.CON.KEKA.FR.Y.0022.220418T0700Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Southwestern Humboldt-
902 PM PDT Sun Apr 17 2022

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PDT MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM PDT MONDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southeast 
  winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Southwestern Humboldt County.

* WHEN...For the Frost Advisory, from midnight tonight to 9 AM 
  PDT Monday. For the Wind Advisory, from 8 AM to 2 PM PDT 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ109-112-113-115-181215-
/O.CON.KEKA.FR.Y.0022.220418T0700Z-220418T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
902 PM PDT Sun Apr 17 2022

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PDT MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Mendocino Coast, Southeastern Mendocino Interior, 
  Southwestern Mendocino Interior and Southern Lake Counties.

* WHEN...From midnight tonight to 9 AM PDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ101>103-105-181215-
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
902 PM PDT Sun Apr 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM PDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Del Norte Interior, Coastal Del Norte, Northern 
  Humboldt Coast and Northern Humboldt Interior Counties.

* WHEN...From 8 AM to 2 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
081 
WWUS76 KEKA 180909
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
209 AM PDT Mon Apr 18 2022

CAZ106-107-181615-
/O.CON.KEKA.FZ.W.0015.000000T0000Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Southern Humboldt Interior-Northern Trinity-
209 AM PDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
PDT THIS AFTERNOON...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28. For the Wind Advisory, south winds 15 to 25 mph 
  with gusts up to 50 mph expected.

* WHERE...Northern Trinity and Southern Humboldt Interior 
  Counties.

* WHEN...For the Freeze Warning, until 9 AM PDT this morning. 
  For the Wind Advisory, from 8 AM this morning to 2 PM PDT this 
  afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ108-110-111-114-181600-
/O.CON.KEKA.FZ.W.0015.000000T0000Z-220418T1600Z/
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
209 AM PDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...Southern Trinity, Northeastern Mendocino Interior, 
  Northern Lake and Northwestern Mendocino Interior Counties.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ104-181615-
/O.CON.KEKA.FR.Y.0022.000000T0000Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Southwestern Humboldt-
209 AM PDT Mon Apr 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
PDT THIS AFTERNOON...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southeast 
  winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Southwestern Humboldt County.

* WHEN...For the Frost Advisory, until 9 AM PDT this morning. 
  For the Wind Advisory, from 8 AM this morning to 2 PM PDT this 
  afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ109-112-113-115-181600-
/O.CON.KEKA.FR.Y.0022.000000T0000Z-220418T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
209 AM PDT Mon Apr 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Mendocino Coast, Southeastern Mendocino Interior, 
  Southwestern Mendocino Interior and Southern Lake Counties.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ101>103-105-181615-
/O.CON.KEKA.WI.Y.0005.220418T1500Z-220418T2100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
209 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
PDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Del Norte Interior, Coastal Del Norte, Northern 
  Humboldt Coast and Northern Humboldt Interior Counties.

* WHEN...From 8 AM this morning to 2 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
468 
WWUS76 KEKA 181614
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
914 AM PDT Mon Apr 18 2022

CAZ106-107-182100-
/O.EXP.KEKA.FZ.W.0015.000000T0000Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.000000T0000Z-220418T2100Z/
Southern Humboldt Interior-Northern Trinity-
914 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM THIS AFTERNOON...
...FREEZE WARNING HAS EXPIRED...

* WHAT...South winds 15 to 25 mph with gusts to 50 mph.

* WHERE...Northern Trinity and Southern Humboldt Interior.

* WHEN...For the Freeze Warning, until 9 AM this morning. For the
  Wind Advisory, from 8 AM this morning to 2 PM this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

$$

CAZ108-110-111-114-181715-
/O.EXP.KEKA.FZ.W.0015.000000T0000Z-220418T1600Z/
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
914 AM PDT Mon Apr 18 2022

...FREEZE WARNING HAS EXPIRED...

$$

CAZ104-182100-
/O.EXP.KEKA.FR.Y.0022.000000T0000Z-220418T1600Z/
/O.CON.KEKA.WI.Y.0005.000000T0000Z-220418T2100Z/
Southwestern Humboldt-
914 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM THIS AFTERNOON...
...FROST ADVISORY HAS EXPIRED...

* WHAT...South winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Southwestern Humboldt County.

* WHEN...For the Frost Advisory, until 9 AM this morning. For the
  Wind Advisory, from 8 AM this morning to 2 PM this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

$$

CAZ109-112-113-115-181715-
/O.EXP.KEKA.FR.Y.0022.000000T0000Z-220418T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
914 AM PDT Mon Apr 18 2022

...FROST ADVISORY HAS EXPIRED...

$$

CAZ101>103-105-182100-
/O.CON.KEKA.WI.Y.0005.000000T0000Z-220418T2100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
914 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts to 50 mph expected.

* WHERE...Del Norte County, Northern Humboldt Coast, and Northern
  Humboldt Interior.

* WHEN...From 8 AM this morning to 2 PM this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 17, 3:50 AM PDT, 10 hours 42 minutes earlier.

Area forecast discussion, Apr 17, 3:50 AM PDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
350 AM PDT Sun Apr 17 2022

.SYNOPSIS...Cold Sunday morning temperatures will be followed by
generally pleasant conditions this afternoon. Thereafter, dry and
seasonable weather will quickly become unsettled by late Monday
morning as a storm system approaches from the west. Periods of
widespread rain, gusty south winds, and high elevation snow will
occur Monday afternoon through Tuesday, and again Wednesday and
Thursday.

&&

.DISCUSSION...A fairly stable weather regime is temporarily in
place across the region as upper-level shortwave ridging and
surface high pressure occur in between departing and approaching
storm systems. And despite high level cloudiness spreading east
across the region, temperatures for many interior valley locations
were approaching freezing early Sunday morning. High level clouds
will persist across the region this afternoon, and then thicken
tonight as an upper trough moves east toward the West Coast. An
associated surface frontal boundary will reach the Del Norte and
Humboldt coast by around mid Monday afternoon. South winds
occurring in advance of the front Monday morning through early
afternoon are forecast to gust from 30 to 50 mph across exposed
ridges and coastal areas in Del Norte, Humboldt, and northern
Trinity Counties. Otherwise, the previously mentioned front will
focus precipitation development that will impact areas north of
Cape Mendocino late Monday morning through late afternoon, and
then areas south of the Cape late Monday afternoon through the
evening. Post frontal showers will then move east across NWRN CA
through Tuesday.

Another midlevel shortwave ridge is forecast to move east across
the region Tuesday evening/night. That feature will be followed by
a deepening cold upper low over the NERN PAC Wednesday...with the
southern portion of that low sweeping east across NWRN CA
Wednesday night through Thursday. Another round of pre-frontal
gusty south winds is forecast to occur during Wednesday. In
addition, widespread beneficial rainfall will impact the area
Wednesday afternoon through Thursday. Furthermore, 500 mb
temperatures near -30C, and 700 mb temperature near -10C signal
the likelihood of snow levels falling to around 3000-4000 feet
MSL. The cold deep layer airmass combined with multiple periods of
precipitation will yield a moderate to high chance of heavy snow
occurring across northern Trinity County, including Scott Mountain
Pass on Highway 3, Wednesday night through Thursday afternoon.

Garner

&&

.AVIATION...VFR conditions will continue through Sunday evening,
with just some scattered to broken high and mid-level clouds,
mainly above 12000 or 15000 ft. Winds will be light and variable
or calm to start the day, tending toward gentle southerly breezes
for the afternoon. Lower clouds will quickly expand across
northwest California overnight, covering most of our area by
Monday morning, but may not drop into the MVFR category until
midday or the afternoon, as rain pushes onshore. Southerly wind
gusts of 25 to 45 mph will occur across our region Monday, with
MVFR to IFR VSBY a strong possibility as the rain pushes in
through the afternoon and evening. /AAD

&&

.MARINE...Some light northerly winds linger to the south of Cape
Mendocino early this morning, but otherwise winds are shifting
around to the south over the northwest California coastal waters.
These southerlies will be fairly light today but will increase to
fresh breezes across the northern waters this evening. As a cold
front approaches on Monday, southerly winds will peak with about a
6- hour period of gale force gusts across the outer waters near
and north of Cape Mendocino. While Cape Mendocino and Pt St George
will briefly see these gusts, otherwise the coverage across the
inner waters is not enough to justify Gale Warnings. Opted to
cancel the Gale Warning for the southern outers and replace with a
high-end Small Craft, as just the north edge of that zone sees
+35 kt gusts Monday morning. As the cold front swings east-
southeastward, winds will decrease substantially to just gentle
southwest to westerly breezes later Monday afternoon and Monday
night. Seas will be dominated by the steep, short-period southerly
waves associated with these winds. Seas will settle back down
rather abruptly Monday night into Tuesday, replaced by a mid-
period westerly swell of around 6 feet.

Another cold front will pass by on Wednesday with more rain and a
similar round of southerly winds, that will be near gales at
least in gusts to the north of Cape Mendocino. Showery weather
will linger late week with a cold upper-trough passing through, as
winds ease and shift to northerly by Friday. However, model
guidance has been persistent in advertising a 14-16 ft long period
swell arriving by Thursday. /AAD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Freeze Warning until 9 AM PDT this morning for CAZ102-104-
     105-109-112-113-115.

     Hard Freeze Warning until 9 AM PDT this morning for
     CAZ106>108-110-111-114.

     Wind Advisory from 8 AM to 2 PM PDT Monday for CAZ101>107.

     Frost Advisory until 9 AM PDT this morning for CAZ103.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 3 AM to 9 PM PDT Monday for
     PZZ450-475.

     Small Craft Advisory from 3 PM this afternoon to 3 AM PDT
     Monday for PZZ470.

     Gale Warning from 3 AM to 3 PM PDT Monday for PZZ470.

     Small Craft Advisory from 6 AM to 9 PM PDT Monday for
     PZZ455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 17, 3:00 AM PDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
300 AM PDT Sun Apr 17 2022

CAZ109-112-113-115-181000-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
300 AM PDT Sun Apr 17 2022

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-181000-
Coastal Del Norte-
300 AM PDT Sun Apr 17 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PDT MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104-105-181000-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
300 AM PDT Sun Apr 17 2022

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PDT MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-110-111-114-181000-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
300 AM PDT Sun Apr 17 2022

...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Hard Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-107-181000-
Southern Humboldt Interior-Northern Trinity-
300 AM PDT Sun Apr 17 2022

...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PDT MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Hard Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-181000-
Northern Humboldt Coast-
300 AM PDT Sun Apr 17 2022

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PDT MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:08 AM PDTWind AdvisoryEKADel Norte, Humboldt39 hr
Apr 17, 2:32 PM PDTFreeze WarningEKAHumboldt, Lake, Mendocino, Trinity18 hr

Nearby

Frost Advisories in California, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.